New Mexico, 2005

Hail in New Mexico, July 6, 2005

July 6, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 6, 11:58 AM MST, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 6, 11:58 AM MST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1258 PM MDT WED JUL 6 2005

.UPDATE...
WILL UPDATE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 612 FOR MUCH
OF THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS THRU
03Z. DPORTER

&&

.UPDATE 1100 AM MDT WED JUL 6 2005...
MORNING CONVECTION HAS FINALLY SHIFTED OUT OF THE CWFA...THEREFORE
WILL FRESHEN UP ZONES TO REMOVE MORNING PCPN WORDING. TODAY APPEARS
TO BE A CARBON COPY OF YESTERDAY...HOWEVER SHEAR VALUES ARE SLIGHTLY
WEAKER PER REGIONAL SOUNDINGS. SIGNIFICANT HEATING HAS COMMENCED AND
WILL BE AWAITING SHORT WAVE/MID-LEVEL ASSISTANCE WHICH IS PRESENTLY
POSITIONED OVER NRN AZ/SRN UT. DISTURBANCE IS PROGGED TO TRAVERSE IN
ITS PREDECESSOR/S FOOTSTEPS. THUS...EXPECT SHRA/TSRA TO REDEVELOP IN
AN AREA OF 1500 J/KG CAPES ALONG ERN SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS AND TRACK E/SE INTO THE NE/EAST CENTRAL PLAINS INTO BETTER
MOISTURE/INSTABILITY. THE MAIN THREAT WITH THESE THUNDERSTORMS WOULD
BE LARGE HAIL AND DAMAGING WINDS. LOW LEVEL SHEAR IS NOT ESPECIALLY
SUPPORTIVE FOR TORNADOES...HOWEVER ISOLATED SUPERCELLS MAY ATTEMPT
TO ROOT THEMSELVES ONTO A LINGERING OUTFLOW BOUNDARY.

WILL ALSO CORRECT ISOLATED PCPN WORDING/30 POP DISCREPANCIES FOR THE
TONIGHT PERIOD IN THE SE PLAINS. DPORTER

&&

.PREV DISCUSSION 300 AM MDT WED JUL 6 2005...500 MB HIGH JUST
SOUTHWEST OF NEW MEXICO WILL CONTINUE TO ALLOW LOW LEVEL MOISTURE
INTO THE EAST UNDER NORTHWEST FLOW ALOFT. AS A RESULT...DAILY
MESOSCALE CONVECTIVE COMPLEXES WILL CONTINUE TO DEVELOP FROM
THUNDERSTORMS THAT START ALONG THE CENTRAL MOUNTAIN CHAIN. THESE
STORMS WILL DEVELOP INTO CLUSTERS AND LINES THAT WILL SLOWLY TRAVEL
TOWARD THE SOUTHEAST AND EAST ACROSS THE EASTERN PLAINS DURING THE
OVERNIGHT HOURS DAILY UNTIL SATURDAY OR SUNDAY. THIS PATTERN WILL
SUPPORT SUFFICIENT SHEAR AND INSTABILITY FOR MORE SEVERE
THUNDERSTORMS TO DEVELOP...ESPECIALLY ON THE FAR EASTERN PLAINS LATE
TODAY...LATE THURSDAY...LATE FRIDAY AND POSSIBLY LATE SATURDAY.

LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK...MODELS INDICATE THE 500
MB HIGH WILL MIGRATE TO NORTHWEST OF THE AREA. THIS WILL CONTINUE TO
ALLOW LOW LEVEL MOISTURE INTO THE EASTERN PLAINS...BUT THE
DESTABILIZING INFLUENCE OF NORTHWEST FLOW ALOFT WILL BE REMOVED. AS
A RESULT...DAILY ROUNDS OF CONVECTION WILL HUG THE MOUNTAINS AND
WILL BE MORE INCLINED TO DISSIPATE DURING THE EVENING RATHER THAN
CONTINUE THROUGH THE NIGHT.

LATEST LONG RANGE PROGS FROM BOTH GFSLR AND ECMWF INDICATE THE
REMNANTS OF A TROPICAL CYCLONE WILL APPROACH THE EASTERN PLAINS FROM
TEXAS AROUND THE MIDDLE OF NEXT WEEK. LATER THIS SHIFT I/LL WORK ON
THE EXTENDED FORECAST...BUT WE/LL WATCH THE MODELS FOR GREATER
CONSISTENCY BEFORE BITING ON THIS SOLUTION. THE MORE TYPICAL TRACK
WILL CAUSE THE TROPICAL FEATURE TO TURN NORTH THEN EAST BEFORE
REACHING NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  97  54  94  57 /   0   0   0   0
GALLUP..........................  92  48  90  49 /   0   0   0   0
GRANTS..........................  93  46  92  51 /   0   0   0   0
GLENWOOD........................  98  54  97  57 /   0   0   0   0
CHAMA...........................  84  42  82  45 /  10  10   0   0
LOS ALAMOS......................  87  54  88  53 /   0   0   0   0
RED RIVER.......................  79  40  77  38 /  20  20  20  10
TAOS............................  86  46  86  49 /  10  10   0   0
SANTA FE........................  89  54  88  54 /  10  10   0   0
SANTA FE AIRPORT................  90  57  92  56 /  10  10   0   0
ESPANOLA........................  94  53  94  54 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  95  66  96  66 /   0   0   0   0
ALBUQUERQUE VALLEY..............  97  60  97  62 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  93  63  94  63 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  97  64  96  64 /   0   0   0   0
SOCORRO.........................  97  62  98  63 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  88  55  89  57 /  20  20   0   0
MORIARTY/ESTANCIA...............  90  53  91  55 /  20  20   0   0
CARRIZOZO.......................  95  60  94  60 /   0   0   0   0
RUIDOSO.........................  86  55  87  55 /  20  20   0   0
RATON...........................  84  51  88  52 /  30  30  20  20
LAS VEGAS.......................  86  54  90  54 /  30  30  20  20
ROY.............................  85  57  89  59 /  30  30  20  20
CLAYTON.........................  88  60  91  62 /  30  30  10  20
SANTA ROSA......................  96  62  95  63 /  20  30  10  20
TUCUMCARI.......................  94  66  98  66 /  20  30  10  20
FORT SUMNER.....................  96  64  97  66 /  20  30  10  20
CLOVIS..........................  92  65  96  65 /  20  30  10  20
PORTALES........................  93  66  97  66 /  20  30  10  20
ROSWELL.........................  99  69 101  70 /  30  30  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Jul 6, 5:00 AM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUL 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
547 AM MDT WED JUL 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ON THE FAR EASTERN PLAINS. THE MAIN THREATS INCLUDE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EACH AFTERNOON
AND EVENING ACROSS THE FAR EASTERN PLAINS THROUGH SATURDAY. THE
PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN WILL ALSO SEE STRONG
THUNDERSTORMS...AND THE SLIGHT RISK WILL BE EXTENDED WESTWARD TO THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN IF NEEDED. LARGE HAIL AND
DAMAGING WINDS WILL CONTINUE AS THE PRIMARY THREATS. WEATHER CAN
CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON AND EVENING
THROUGH SATURDAY ON THE PLAINS OF UNION...HARDING...QUAY...CURRY AND
ROOSEVELT COUNTIES. WE WILL MONITOR OTHER PLAINS COUNTIES FOR
ADDITIONAL SPOTTER ACTIVATION.

44

In the hours before

Local storm report, Jul 6, 10:58 AM MST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1158 AM MDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             6 W RAGLAND             34.82N 103.85W
07/05/2005  2.75 INCH        QUAY               NM   CO-OP OBSERVER

            DELAYED REPORT.

&&

DPORTER
Special weather statement, Jul 6, 12:06 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
106 PM MDT WED JUL 6 2005

NMZ004>007-011>013-018-020-021-070300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING
COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE
CRISTO MOUNTAINS-
106 PM MDT WED JUL 6 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
612 IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR THE FOLLOWING
AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 10 COUNTIES

  COLFAX          CURRY           DE BACA         GUADALUPE
  HARDING         MORA            QUAY            ROOSEVELT
  SAN MIGUEL      UNION

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.

CHJ
Special weather statement, Jul 6, 1:14 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT WED JUL 6 2005

NMZ016-017-062045-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

...STRONG THUNDERSTORM NEAR GLENCOE AND LINCOLN...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LINCOLN AND GLENCOE.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENCOE...HONDO...PICACHO
AND SAN PATRICIO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
July 6, 1:31 PM MST
Where
Lincoln County, Arabela
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.583, -105.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452596.